This article is cited in 1 scientific paper (total in 1 paper)
Problems of bounding the $p$-length and Fitting height of finite soluble groups
Evgeny I. Khukhro
Sobolev Institute of Mathematics, Prospekt akad. Koptyuga 4, Novosibirsk, 630090, Russia
This paper is a survey of some open problems and recent results about bounding the Fitting height and $p$-length of finite soluble groups. In many problems of finite group theory, nowadays the classification greatly facilitates reduction to soluble groups. Bounding their Fitting height or $p$-length can be regarded as further reduction to nilpotent groups. This is usually achieved by methods of representation theory, such as Clifford's theorem or theorems of Hall–Higman type. In some problems, it is the case of nilpotent groups where open questions remain, in spite of great successes achieved, in particular, by using Lie ring methods. But there are also important questions that still require reduction to nilpotent groups; the present survey is focused on reduction problems of this type. As examples, we discuss finite groups with fixed-point-free and almost fixed-point-free automorphisms, as well as generalizations of the Restricted Burnside Problem. We also discuss results on coset identities, which have applications in the study of profinite groups. Finally, we mention the open problem of bounding the Fitting height in the study of the analogue of the Restricted Burnside Problem for Moufang loops.
Fitting height, $p$-length, soluble finite group, nilpotent group, profinite group, automorphism, Restricted Burnside Problem, coset identity.
PDF file (261 kB)
Received in revised form: 16.09.2013
Evgeny I. Khukhro, “Problems of bounding the $p$-length and Fitting height of finite soluble groups”, J. Sib. Fed. Univ. Math. Phys., 6:4 (2013), 462–478
Citation in format AMSBIB
\paper Problems of bounding the $p$-length and Fitting height of finite soluble groups
\jour J. Sib. Fed. Univ. Math. Phys.
Citing articles on Google Scholar:
Related articles on Google Scholar:
This publication is cited in the following articles:
A. Kh. Zhurtov, Z. B. Selyaeva, “O lokalno konechnykh $\pi$-razdelimykh gruppakh”, Vladikavk. matem. zhurn., 17:2 (2015), 16–21
|Number of views:|